MAUDE Adverse Event Report: GYRUS ACMI, INC. CHITOZOLVE FINISHED GOOD (8/PK); SPLINT, INTRANASAL SEPTAL

GYRUS ACMI, INC. CHITOZOLVE FINISHED GOOD (8/PK); SPLINT, INTRANASAL SEPTAL
Model Number CNS155
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not being returned for analysis.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
Olympus received information from a post-market clinical follow-up survey that the chitozolve finished good (8/pk) was used for a therapeutic procedure and prolonged bleeding occurred which required management of the patient with post-surgical epistaxis.The chitozolve splint did not stop bleeding upon insertion into the patient due to technical issues and did not remain where it was placed.The device was being used as a nasal hemostat to treat epistaxis and the procedure was not completed.There were no other devices involved in the event or replaced during the procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, a specific root cause could not to be determined for the suggested event.The device was not returned and there is not enough information to determine a root cause.The event can be prevented by following the instructions for use which state: ""help control minimal bleeding."" and ""in the case of prolonged bleeding seek medical attention."" olympus will continue to monitor field performance for this device.

Brand Name
CHITOZOLVE FINISHED GOOD (8/PK)
Common Device Name
SPLINT, INTRANASAL SEPTAL
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17643613
Report Number3003790304-2023-00338
Device Sequence Number8059632
Product Code LYA
UDI-Device Identifier00821925044166
UDI-Public00821925044166
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181696
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNS155
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale